Ohio, 2013Flash Flooding and Heavy Rain in Ohio, June 30, 2013
June 30, 2013 · NWS ILN · 4 events in 3 counties and zones
Slow moving showers and thunderstorms developed around a low pressure area during the daytime heating. Some of these storms moved over the same areas repeatedly, causing heavy rainfall and flash flooding to occur.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving showers and thunderstorms developed around a low pressure area during the daytime heating. Some of these storms moved over the same areas repeatedly, causing heavy rainfall and flash flooding to occur.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 8:37 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 30, 8:37 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
937 AM EDT SUN JUN 30 2013
.SYNOPSIS...
A LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION THIS
WEEKEND...CAUSING BELOW NORMAL TEMPERATURES. ALSO...EMBEDDED
DISTURBANCES WITHIN THIS TROUGH WILL PRODUCE OCCASIONAL SHOWERS
AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. UNSETTLED WEATHER WILL LINGER INTO THE MIDDLE OF NEXT WEEK
AS THE TROUGH BEGINS TO WEAKEN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL LOW WILL REMAIN OVER THE LOWER OHIO VALLEY THROUGH
THIS AFTERNOON WITH AN ELONGATED TROUGH EXTENDING FROM IT OFF TO
THE NORTHEAST. THERE DOES APPEAR TO BE A WEAK SURFACE LOW
ASSOCIATED WITH IT...CURRENTLY NEAR CVG. PCPN HAS BEEN ROTATING
AROUND THIS THROUGH THE MORNING HOURS...WITH THE MOST WIDESPREAD
PCPN REMAINING ACROSS OUR NORTHWESTERN AREAS. SHORTER RANGE HI-RES
MODELS ARE SUGGESTING THE BEST CHANCE OF RAIN WILL REMAIN ALONG
AND NORTHWEST OF INTERSTATE 71 THROUGH THIS AFTERNOON...IN AREA OF
BETTER MID/UPPER LEVEL DEFORMATION AXIS. ELSEWHERE ACROSS OUR
AREA...WE ARE STILL SEEING SOME FAIRLY WIDESPREAD STRATUS. ONCE
THIS BEGINS TO BURN OFF...WE SHOULD SEE SOME SCT SHOWER/TSTM
DEVELOPMENT AS WE BEGIN TO DESTABILIZE. EXPECT PCPN ACROSS OUR
NORTHWEST TO BE RATHER SLOW MOVING IN LIGHT FLOW REGIME. THIS
COULD LEAD TO SOME LOCALIZED FLOODING ISSUES AS WE HEAD THROUGH
THE DAY. MEANWHILE...MID AND DEEP LAYER SHEAR DOES BEGIN TO
INCREASE SOMEWHAT FARTHER TO OUR SOUTHEAST SO ANY STORMS THAT DO
DEVELOP IN OUR SOUTHEASTERN AREAS SHOULD HAVE A LITTLE MORE MOVEMENT
TO THEM...BUT MAY ALSO BE SOMEWHAT STRONGER/MORE ORGANIZED. EXPECT
HIGHS TODAY MAINLY IN THE 75 TO 80 DEGREE RANGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH ELONGATED UPPER
LEVEL LOW OVER LOWER MS VLY DRIFTING BACK SLOWLY NORTH INTO THE
LOWER OH VLY MONDAY AND THEN RETROGRADING WEST INTO IL TUESDAY.
WILL DIMINISH POPS FROM NORTH TO SOUTH TONIGHT TO SLIGHT CHC BY
SUNRISE MONDAY WITH THE LOSS OF DAYTIME HEATING. WILL LEAVE THE
HIGHEST POPS ACRS THE SOUTH OVERNIGHT. MODELS SOLNS INDICATE THAT
SFC TROF AND FAVORABLE AXIS OF LOW LEVEL CONVERGENCE PIVOTS NW BACK
MONDAY. WILL INCREASE POPS FROM THE SE TO NW WITH LKLY POPS
DEVELOPING BY AFTN. WILL CARRY THE HIGHEST POPS ACRS THE WEST CLOSER
TO UPR LOW WHERE BEST INSTBY AROUND 1000 J/KG IS EXPECTED. EXPECT
BELOW NORMAL TEMPERATURES TO CONTINUE WITH MONDAYS HIGHS RANGING
FROM THE MID 70S NW TO NEAR 80 SE.
WILL ALLOW POPS TO DIMINISH MONDAY NIGHT PER OBSERVATION THE PAST
SEVERAL NIGHTS DUE TO LOSS OF INSTBY. WILL INCREASE POPS TUESDAY BUT
LIMIT MAX TO HIGH CHC ACRS THE WEST WITH THE UPR SUPPORT RETROGRADING
WESTWARD. HIGHS ON TUESDAY EXPECTED TO RANGE FROM UPR 70S WEST TO
AROUND 80 SOUTHEAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A CLOSED LOW WILL BE OVER THE LOWER OHIO VALLEY AT THE START OF THE
PERIOD. THIS WILL SLOWLY RETROGRADE AND OPEN UP THROUGH THE WEEK.
UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE REGION ESPECIALLY
DURING THE AFTERNOON AND EVENING. BUT COVERAGE SHOULD PROGRESSIVELY
LESSEN THROUGH THURSDAY. SCATTERED MAINLY DIURNAL ACTIVITY WILL
STILL BE POSSIBLE FRIDAY AND SATURDAY WITH THE GULF WIDE OPEN AND
WEAK DISTURBANCES LIFTING NORTH BETWEEN THE REMNANTS OF THE TROUGH
IN THE MIDDLE OF THE COUNTRY AND A BERMUDA HIGH. TEMPERATURES WILL
GRADUALLY WARM THROUGH THE PERIOD. THIS WILL BRING HIGHS CLOSER TO
NORMAL WITH ABOVE NORMAL LOWS BY THE END OF THE WEEK.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE AREA IS UNDER A BROAD UPPER TROUGH ACCOMPANIED BY NUMEROUS
SHORT WAVES RESULTING IN A WEAK SURFACE CYCLONE AND A PERSISTENTLY
MOIST AND UNSTABLE AIRMASS. ABOVE AVERAGE LOW LEVEL MOISTURE IS
EVIDENT EARLY IN THE FORECAST AND CEILINGS BELOW 1000 FEET ARE
OCCURRING...ALONG WITH REDUCED VISIBILITIES DUE TO BR. A RETURN TO
MAINLY VFR IS EXPECTED WITHIN A FEW HOURS OF 12Z TAF ISSUANCE.
THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE
MORNING HOURS...CONVECTION WILL BECOME MORE PREVALENT DURING THE
AFTERNOON WHEN INSTABILITY PEAKS. AS THE LOW PRESSURE SYSTEM
CREEPS SLOWLY EASTWARD...WINDS WILL REMAIN NORTHEAST WITH SPEEDS
STAYING UNDER 10 KNOTS. BR IS LIKELY AGAIN LATE IN THE PERIOD
AFTER CONVECTION WEAKENS WITH LOSS OF DAYTIME HEATING.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 30, 4:24 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
524 AM EDT SUN JUN 30 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
524 AM EDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A BROAD UPPER LEVEL LOW IN THE AREA WILL LEAD TO SCATTERED
THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL. THESE STORMS WILL ALSO BE CAPABLE OF BRIEF
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
UNDER THE CONTINUED INFLUENCE OF UPPER LEVEL LOW PRESSURE SCATTERED
THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING ON
MONDAY AND TUESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...
HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THESE
STORMS WILL ALSO BE CAPABLE OF BRIEF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Logan
- When
- June 30, 11:15 AM EST to 12:15 PM EST
- Where
- Logan County, Belle Center to 0.96 mi N of Belle Center
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.500, -83.750
High water from runoff due to heavy rainfall was reported to make a few roads in the area impassible.
Flash Flood, Logan
- When
- June 30, 1:30 PM EST to 2:30 PM EST
- Where
- Logan County, 0.87 mi NW of Belle Center to 0.77 mi NNW of Belle Center
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.510, -83.760
Water entered a home from a nearby overflowing creek due to heavy rainfall.
Flash Flood, Shelby
- When
- June 30, 1:35 PM EST to 2:35 PM EST
- Where
- Shelby County, 0.78 mi WNW of Russia to 0.48 mi W of Russia
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.234, -84.414
High water was crossing several roads in the Russia and Houston Areas due to heavy rainfall.
Heavy Rain, Franklin
- When
- June 30, 2:21 PM EST to 3:21 PM EST
- Where
- Franklin County, 1.39 mi SE of Homedale
- Reported by
- Public
- Coordinates
- 40.059, -82.998
Ponding of water was occurring on Interstate 71 near Morse Road due to heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, June 30, 20132 deaths · 2 injured · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 30, 2013$4.2 million · 50 kt wind · 11 events
- Flash Flood in North Carolina, June 30, 2013$500,000 · 1 event
- Flash Flooding in Pennsylvania, June 30, 2013$90,000 · 5 events
- Flash Flooding in New Hampshire, June 30, 2013$90,000 · 3 events
- Damaging Winds in Texas, June 30, 2013$50,000 · 56 kt wind · 2 events
- Flood in Georgia, June 30, 2013$48,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 2013$24,000 · 1.25 in hail · 9 events
- Flash Flooding and Damaging Winds in South Carolina, June 30, 20131 injured · $8,000 · 60 kt wind · 13 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2013$750 · 1.75 in hail · 11 events
- Damaging Wind in Massachusetts, June 30, 2013$15,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 20131.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459455, 459444, 459443, 459456.